Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 18, 2023, 1:14 AM MDT for 5 counties in New Mexico; 7 counties in Texas. It took effect at Apr 18, 2023, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2023, 1:14 AM MDT (07:14 UTC)
- In effect from
- Apr 18, 2023, 12:00 PM MDT
- Expired
- Apr 18, 2023, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 186 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS84 KMAF 180714 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 214 AM CDT Tue Apr 18 2023 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... NMZ116>119-TXZ271>273-182315- /O.NEW.KMAF.FW.W.0016.230418T1800Z-230419T0200Z/ /O.CON.KMAF.FW.A.0016.230419T1700Z-230420T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- 214 AM CDT Tue Apr 18 2023 /114 AM MDT Tue Apr 18 2023/ ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor and Eastern Culberson County. * TIMING...For the Warning, this afternoon and evening. For the Watch, Wednesday afternoon and evening. * WINDS...Southwest 25 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 to 8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ059-060-270-182315- /O.NEW.KMAF.FW.W.0016.230418T1800Z-230419T0200Z/ /O.EXA.KMAF.FW.A.0016.230419T1700Z-230420T0200Z/ Loving-Winkler-Guadalupe Mountains Above 7000 Feet- 214 AM CDT Tue Apr 18 2023 /114 AM MDT Tue Apr 18 2023/ ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... * AFFECTED AREA...Loving, Winkler and Guadalupe Mountains Above 7000 Feet. * TIMING......For the Warning, this afternoon and evening. For the Watch, Wednesday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. Higher gusts expected in the mountains. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...7 to 8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ274-277-278-182315- /O.NEW.KMAF.FW.W.0016.230418T1800Z-230419T0200Z/ Reeves County Plains-Davis Mountains-Davis Mountains Foothills- 214 AM CDT Tue Apr 18 2023 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... * AFFECTED AREA...Reeves County Plains, Davis Mountains and Davis Mountains Foothills. * TIMING...This afternoon and evening. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...6 to 7 or critical to extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ046-047-051-052-182315- /O.EXA.KMAF.FW.A.0016.230419T1700Z-230420T0200Z/ Dawson-Borden-Martin-Howard- 214 AM CDT Tue Apr 18 2023 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... * AFFECTED AREA...Dawson, Borden, Martin and Howard. * TIMING...Wednesday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ045-050-182315- /O.CON.KMAF.FW.A.0016.230419T1700Z-230420T0200Z/ Gaines-Andrews- 214 AM CDT Tue Apr 18 2023 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... * AFFECTED AREA...Gaines and Andrews. * TIMING...Wednesday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
324 WWUS84 KMAF 181853 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 153 PM CDT Tue Apr 18 2023 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... NMZ116>119-TXZ059-060-270>273-191100- /O.CON.KMAF.FW.W.0016.000000T0000Z-230419T0200Z/ /O.CON.KMAF.FW.A.0016.230419T1700Z-230420T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Loving-Winkler- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County- 153 PM CDT Tue Apr 18 2023 /1253 PM MDT Tue Apr 18 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... * AFFECTED AREA...Loving, Winkler, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor and Eastern Culberson County. * TIMING...For the Warning, this afternoon and evening. For the Watch, Wednesday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ274-277-278-190200- /O.CON.KMAF.FW.W.0016.000000T0000Z-230419T0200Z/ Reeves County Plains-Davis Mountains-Davis Mountains Foothills- 153 PM CDT Tue Apr 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS... * AFFECTED AREA...Reeves County Plains, Davis Mountains and Davis Mountains Foothills. * TIMING...This afternoon and evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ045>047-050>052-191100- /O.CON.KMAF.FW.A.0016.230419T1700Z-230420T0200Z/ Gaines-Dawson-Borden-Andrews-Martin-Howard- 153 PM CDT Tue Apr 18 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR RELATIVE HUMIDITY OF 10% OR LESS, 20FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEASTERN NEW MEXICO, CULBERSON COUNTY, AND THE NORTHWESTERN PERMIAN BASIN... * AFFECTED AREA...Gaines, Dawson, Borden, Andrews, Martin and Howard. * TIMING...Wednesday afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow quickly into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 11:31 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 17, 11:31 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1231 AM CDT Tue Apr 18 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 156 PM CDT Mon Apr 17 2023
Current radar/satellite composite shows our shortwave currently
progressing eastward through W TX with a band of showers and
elevated thunderstorms on the leading edge of the impulse. Given
the lack of sufficient ML-CAPE, everything is currently driven by
regional ascent primed by the shortwave itself. Behind the initial
convective cluster, areal clear to mostly clear skies will pave
the way for additional thermodynamic priming of the atmosphere
(ML-CAPE 500-1000 J/kg) which will have some impacts by late-
afternoon and beyond. Widespread convective coverage is not
anticipated, however there will be two areas of focus for shower
and storm initiation and expected impacts.
First area of interest will be over SE NM over into the NW
Permian Basin where hi-res guidance shows a tongue of instability
positioned from Artesia over to Seminole and points in-between.
Models have been consistently developing convection off the
Sacramento's with the steering pattern pushing them east after
initiation. Already seeing the local cumulus field percolating
over the high terrain in that area, so expecting cells to fire
within the next few hrs as modeled.
Second area of interest will be from initiation over the eastern
fringes of the Davis Mtns and western Stockton Plateau which will
also advance eastward with eyes on Pecos county and adjacent
counties in the southern Basin and Lower Trans Pecos. Both areas
of interest will have marginal severe capabilities, mainly
stemming from steep low-mid level lapse rates and inverted-V
sounding profiles indicative of potential strong wind gusts under
any stronger storms. Given the low-level winds remaining elevated
today thanks to a persistent low-level jet in place from the Pecos
river eastward, stronger winds will not be as hard to come by
despite the lack of a stronger thermodynamic foot print.
Scattered convection will move away from the forecast area and/or
dissipate later this evening as our shortwave treks towards
Central TX leading to clearing skies overnight. Winds will still
remain on the breezy side however, so temperatures will be
slightly above normal for lows areawide. Highs today will reach
the upper 70s to low-mid 80s for many with warmest temps still
confined to the Rio Grande. Tomorrow will be much warmer with
temperatures in the 80s and even some 90s showing up across
portions of the Permian Basin and Pecos river valley. Midland
International still has not hit 90F this year, which is running
about 2 weeks later than normal, so it's possible we could crest
that temperature marker tomorrow given very warm boundary layer
temperatures and ample sunshine (Forecast is 90F currently).
Another mild evening expected Tuesday night into Wednesday with
lows mainly in the 50s with 40s confined to the northern CWA and
Marfa Plateau.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 156 PM CDT Mon Apr 17 2023
Upper level zonal flow continues across the southern U.S. through
the end of the week as an upper low deepens over the Pacific
Northwest. Westerly winds will keep warm air in place across
eastern New Mexico and West Texas where highs will remain in the
80s and 90s through Thursday. At this point there is a subtle, but
significant difference that develops in the models in the upper
levels. The GFS and Canadian models amplify a West Coast ridge
sending a strong cold front into the CWA on Friday while the ECMWF
shows a more dampened ridge with northwesterly flow shoving the
colder air to our east. Given the depth of the upper low, and the
ECMWF ensemble guidance showing a high standard deviation for this
time frame the colder GFS/Canadian solution may be more accurate.
However given the uncertain nature of the the pattern and the
fact it is still several days out, have stayed close to NBM
ensemble guidance for this forecast package which shows colder
temperatures, just not to the extent of the GFS. It would not be
surprising though to see subsequent runs coming in with a colder
solution for Friday and continuing into the weekend before the
next warmup next week.
Hennig
&&
.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Tue Apr 18 2023
Elevated southerly to southeasterly winds with intermittent gusts
will continue at area terminals tonight, with winds veering
quickly to the southwest and west by around 14-15Z Tuesday
morning. Sustained winds around 15-20kt could gust to around 30kt
during the afternoon, possibly stronger at CNM. Winds will
diminish quickly after sunset, though gusts may return near or
just beyond the end of the period at MAF as winds back to the
south/southeast. VFR conditions will prevail.
&&
.FIRE WEATHER...
Issued at 156 PM CDT Mon Apr 17 2023
Very dry air has settled into the area. The limiting factor for
fire growth potential will be wind speeds which will be marginal
on Tuesday producing near critical or low end briefly critical
fire weather conditions. Winds increase Wednesday providing a
greater potential for critical fire weather in southeastern New
Mexico and areas immediately adjoining in Texas where a Fire
Weather Watch has been issued. No wind shifts are expected but
poor overnight recovery across the western 2/3 of the area will
increase the fire spread threat.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 92 59 91 59 / 0 0 0 0
Carlsbad 87 54 88 53 / 0 0 0 0
Dryden 90 62 92 61 / 0 0 0 0
Fort Stockton 90 55 91 58 / 0 0 0 0
Guadalupe Pass 78 54 79 54 / 0 0 0 0
Hobbs 86 50 87 51 / 0 0 0 0
Marfa 82 45 83 46 / 0 0 0 0
Midland Intl Airport 91 57 89 57 / 0 0 0 0
Odessa 90 57 89 57 / 0 0 0 0
Wink 91 50 91 52 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Andrews-Eastern Culberson County-Gaines-
Guadalupe and Delaware Mountains-Van Horn and Highway 54
Corridor.
NM...Fire Weather Watch from Wednesday morning through Wednesday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
&&
SHORT TERM...87
LONG TERM....10
AVIATION...84Hazardous weather outlook, Apr 17, 1:13 PM MDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 213 PM CDT Mon Apr 17 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 213 PM CDT Mon Apr 17 2023 /113 PM MDT Mon Apr 17 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are expected this afternoon and evening in the Permian Basin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near critical and fire weather conditions are possible Tuesday. Critical fire weather conditions are possible Wednesday and a Fire Weather Watch is in effect. High winds are possible in the Guadalupe Mountains on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:53 AM MDT | High Wind Watch | MAF | Eddy | 20 hr |
Nearby
Red Flag Warnings in Texas, 2023Red Flag Warnings in New Mexico, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.